Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 4(2); 2006 > Article
A Case Report of Saliva-type Hyperamylasemia in Mad Honey Poisoning
Kun-Woo Lee, Kyu-Nam Park, Mi-Jin Lee
Journal of The Korean Society of Clinical Toxicology 2006;4(2):166-169
DOI: https://doi.org/
Published online: December 31, 2006
  • 92 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Departments of Emergency Medicine, College of Medicine, The Catholic University of Korea
2Departments of Emergency Medicine, College of Medicine, The Catholic University of Korea
3Departments of Emergency Medicine, College of Medicine, The Catholic University of Korea

Poisonings caused by 'mad honey' are known to occur in response to grayanotoxins, which bind to sodium channels in the cell membrane, increasing membrane sodium permeability and preventing inactivation. Mild symptoms of mad honey intoxication are dizziness, weakness, hypersalivation, nausea, vomiting, and paresthesia. Severe intoxication, however, leads to serious cardiac manifestations such as atrioventricular block, dose-dependent hypotension, bradycardia, and respiratory depression. Atropine and vasoactive drugs improve symptoms of both bradycardia and respiratory rate depression. We report an unusual case of saliva-type hyperamylasemia in a mad honey poisoning patient who developed clinically significant bradycardia. She recovered fully within 3 days following atropine administration and medical treatment.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology